Chiari Online Support Group

Topamax?


#1

I finally managed to get in with a gp doctor, mostly to get a refill of the fiorcet that the hospital gave me which has been helping quite a bit on most days. The doctor for one basically had no idea what chiari was, and decided I needed to be on an anti-anxiety medication (despite the fact I told him not only am I bipolar but have had a very jaded past with antianxity meds) and also prescribed me topamax.

I did some research on it and all I’ve read is that it’s not good for people with chiari, and was wondering if anyone had heard anything about it, or has tried it themselves.


#2

I know that this is a late reply but I have been on and off Topamax for several years as the doctors always diagnosed my headaches as chronic migraines. Number one it does nothing for me although it did change the way food tasted so I lost a bunch of weight when I first went on it, second it's nickname is dopeamax for a reason as it affects your cognitive function significantly. I struggled with concentration, speaking simple sentences, finding words it is awful.

I wouldn't recommend it if you can avoid it. Also, getting off the med is brutal.


#3

I’ve been on Topamax for the last few months. I’ve lost about 20lbs for the same reasons…migraine and seizures. Food

tastes weird and I’m always thirsty. Other than that the migraines still come. I still have the seizure episodes. Honestly I’m still on it at this point out of habit. But my “dopey” symptoms wore off after my body got accustomed to the meds


#4

I have been on and off it for years as well. It does nothing for me at all. Well pain/migraine/symptoms wise it does nothing. It makes food and everything taste weird so I loose weight when I am on it. I see no upside to it and told my Dr this last time when he said we should try it that it never helped and I really do not like how I feel on the med. The dopey symptoms never went away for me even after being on it for years.


#5

Topamax did nothing for me either… Sorry